Nebraska, 2007Cold in Nebraska, February 2, 2007
February 2, 2007 · NWS OAX · 3 events in 3 counties and zones
Arctic high pressure built south into western Kansas during the early morning hours on February 2, 2007. This brought low temperatures that dropped to zero to 5 below zero across the area.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Arctic high pressure built south into western Kansas during the early morning hours on February 2, 2007. This brought low temperatures that dropped to zero to 5 below zero across the area. When combined with west winds of 10 to 15 mph, wind chill values dropped to between 20 below to 25 below zero for a few hours centered on sunrise.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Feb 2, 3:14 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Feb 2, 3:14 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
314 AM CST FRI FEB 2 2007
.DISCUSSION...
MAIN FORECAST CONCERNS WILL BE TEMPERATURES AND THE CHANCE FOR A
LITTLE LIGHT SNOW. 850 MB CHART FROM LAST EVENING SHOWED TEMPS OF
-25 C AT BOTH GLASGOW AND BISMARCK...BUT COLDEST AIR WAS IN NERN
MANITOBA (-35 C). VERY COLD TROUGH AT 500 MB (-40 C OR COLDER)
STRETCHED FROM HUDSON BAY DOWN INTO WYOMING. COLDEST AIR ALOFT
WILL BE OVER THE AREA THIS MORNING...WITH SOME MODERATION THIS
AFTERNOON AHEAD OF NEXT SURGE OF COLD AIR. WILL LET CURRENT WIND
CHILL ADVISORY RIDE AS IS...WITH EXPIRATION AT 10 AM. CONDITIONS
SHOULD BE MET IN THE NORTH...BUT SOUTHERN PART OF THE ADVISORY
IS A LITTLE MORE MARGINAL. EXPECT HIGHS TODAY MAINLY FROM 10 TO
15...EXCEPT 15 TO 20 SOUTH.
TONIGHT...REINFORCING SHOT OF COLD AIR WILL MOVE IN THIS EVENING
AND WILL LEAVE SMALL CHANCE FOR MEASURABLE LIGHT SNOW. FEEL THE
CHANCE OF HAVING SOME FLURRIES OR LIGHT SNOW SHOWERS IS PRETTY
HIGH...BUT CHANCE OF GETTING MEASURABLE PCPN (0.01 OR MORE WATER
EQUIVALENT) IS NOT VERY HIGH. THE DAY SHIFT WILL WANT TO TAKE A
CLOSER LOOK AT THE POTENTIAL FOR A WIND CHILL ADVISORY FOR
TONIGHT.
THE COLD AIR WILL BE WITH US THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK. IN GENERAL...MOS GUIDANCE SEEMED TOO WARM...ESPECIALLY
ON HIGHS MOST AREAS. EXCEPTION TO THIS IS FAR SRN PART OF SERN NE
WHERE SNOW IS NOT AS WIDESPREAD. OVERALL...DID NOT MAKE ANY BIG
CHANGES TO THE PREVIOUS FORECAST.
00Z VERSIONS OF THE NAM AND GFS WERE IN GOOD AGREEMENT WITH THE
SURFACE PATTERN. BY 12Z MONDAY BOTH SHOWED HIGH PRESSURE AROUND
1040 MB DROPPING INTO NERN SD. GFS TRIED TO DEVELOP SOME LIGHT
SNOW AS THE SURFACE HIGHS MOVES EASTWARD LATE MONDAY AND MONDAY
NIGHT...BUT AT THIS TIME THAT PCPN SEEMS OVERDONE.
LARGE SCALE PATTERN WILL UNDERGO SOME CHANGES NEXT WEEK...BUT
HINTS OF THAT ARE ALREADY STARTING BY 12Z SATURDAY. FLOW PATTERN
OVER THE PACIFIC STARTS TO BECOME SPLIT. STRONG RIDGING ALONG
120-140 W WEAKENS...CLOSED LOW SOUTH OF HUDSON BAY TRACKS NEWD
AND FLOW OVER THE CENTRAL CONUS BECOMES MORE ZONAL. TEMPS WILL
BE MODERATING...BUT HIGHS WILL PROBABLY STAY BELOW NORMAL THROUGH
THURSDAY.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY UNTIL 10 AM CST THIS MORNING FOR NEZ011-012-
015>018-030>034-042>045-050>053.
IA...WIND CHILL ADVISORY UNTIL 10 AM CST THIS MORNING FOR IAZ043-055-
056-069.
&&
MILLERHazardous weather outlook, Feb 2, 5:00 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 AM CST FRI FEB 2 2007
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-030000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 AM CST FRI FEB 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TODAY AND TONIGHT
COLD TEMPERATURES AND WEST OR NORTHWEST WINDS AT 10 TO 20 MPH WILL
PRODUCE WIND CHILL VALUES FROM 15 BELOW TO 25 BELOW ZERO THROUGH
MID MORNING. THE COLD WIND CHILLS ARE EXPECTED MAINLY ALONG AND
NORTH OF A LINE FROM DAVID CITY TO WAHOO TO OMAHA TO OAKLAND IOWA.
A REINFORCING SHOT OF VERY COLD AIR AND GUSTY WINDS WILL MOVE OVER
THE REGION THIS EVENING AND TONIGHT. SOME AREAS OF LIGHT SNOW MAY
ALSO OCCUR. WIND CHILLS MAY REACH 15 BELOW ZERO OR COLDER TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SEVERAL SURGES OF ARCTIC AIR WILL MOVE ACROSS THE OUTLOOK AREA
THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN VERY COLD TEMPERATURES
THROUGH MUCH OF THE PERIOD...WITH NIGHTTIME LOWS IN THE SINGLE
DIGITS ABOVE AND BELOW ZERO. WIND CHILL VALUES FROM 10 BELOW TO
30 BELOW WILL BE COMMON DURING THE LATE NIGHT AND EARLY MORNING
HOURS...ESPECIALLY SATURDAY NIGHT AND SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
MILLER
Cold/Wind Chill, Burt
- When
- February 2, 6:00 AM CST to 8:00 AM CST
- Where
- Burt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.852, -96.329 (the zone’s center; the record gives no point)
Low temperatures that dropped to around 5 below zero and west winds of 10 to 15 mph caused wind chill values to drop to 20 below to 25 below zero from 6 am until 8 am. Wind chill readings slowly moderated after that as temperatures climbed a few degrees and winds dropped off just a bit.
Cold/Wind Chill, Thurston
- When
- February 2, 6:00 AM CST to 8:00 AM CST
- Where
- Thurston forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.158, -96.544 (the zone’s center; the record gives no point)
Low temperatures that dropped to zero to 5 below zero and west winds of 10 to 15 mph caused wind chill values to drop to around 20 below zero from 6 am until 8 am. Wind chill readings slowly moderated after that as temperatures climbed a few degrees and winds dropped off just a bit.
Cold/Wind Chill, Wayne
- When
- February 2, 6:00 AM CST to 8:00 AM CST
- Where
- Wayne forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.209, -97.119 (the zone’s center; the record gives no point)
Low temperatures that dropped to zero to 5 below zero and west winds of 10 to 15 mph caused wind chill values to drop to around 20 below zero from 6 am until 8 am. Wind chill readings slowly moderated after that as temperatures climbed a few degrees and winds dropped off just a bit.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Florida, February 2, 200721 deaths · 61 injured · $156 million · EF3 · 4 events
- Lake-Effect Snow in New York, February 2 to 12, 2007$4.8 million · 6 events
- Winter Weather in Vermont, February 2 to 3, 2007$50,000 · 16 events
- Winter Weather in New York, February 2, 2007$25,000 · 9 events
- Extreme Cold in Iowa, February 2 to 5, 200721 events
- Blizzard and Winter Storm in Michigan, February 2 to 4, 200715 events
- Extreme Cold in Illinois, February 2 to 5, 200713 events
- Winter Weather in Pennsylvania, February 2, 20078 events
- Extreme Cold in North Dakota, February 2 to 3, 20078 events
- High Wind in South Dakota, February 2, 200752 kt wind · 7 events
- Extreme Cold in Wisconsin, February 2 to 5, 20076 events
- Extreme Cold in Minnesota, February 2 to 3, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6895, 6896, 6897.